Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 249, NWS Shreveport, LA

June 18, 2004Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2004, 5:26 PM CDT for Bowie County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2004, 5:26 PM CDT (22:26 UTC)
Expired
Jun 18, 2004, 6:00 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bowie County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2069 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WUUS54 KSHV 182226
SVRSHV
TXC037-182300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT FRI JUN 18 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS

* UNTIL 600 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN   
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 15 MILES NORTHWEST OF
  NEW BOSTON...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER...
  RURAL BOWIE COUNTY

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
UNTIL 600 PM CDT.

LAT...LON 3367 9464 3368 9462 3367 9457 3362 9451
      3364 9445 3361 9445 3356 9473 3370 9473
      3368 9470 3370 9468

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:35 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 18, 2:35 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT FRI JUN 18 2004

.DISCUSSION...
INTERESTING CHANGES IN WEATHER PATTERN TAKING SHAPE AS OMEGA BLOCK
FORMING OVER PACIFIC NW WILL ALLOW CANADIAN COLD FRONT TO ENTER
STATES VIA MT AND ND REGION OF HIGH PLAINS. THESE FRONTS WILL SLOW
DOWN AND DIMINISH AS FLOW UPPER FLOW BECOMES MORE WESTERLY ACROSS
CENTRAL PLAINS. HOWEVER...REMNANTS MAY REACH AS FAR SOUTH AS THE
RED RIVER VALLEY BORDERING NE TX/SE OK. THIS IS CURRENTLY THE CASE
WITH COLD FRONT OVER CENTRAL OK...AND AN OUTFLOW BOUNDARY BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS INTO RED RIVER VALLEY.
INCREASING POPS THROUGH MOST OF WEEKEND DUE THESE OUTFLOW
BOUNDARIES...AND POSSIBLY THE FRONT ITSELF. ANOTHER FRONT ARRIVES
MONDAY NIGHT OR TUESDAY...AND YET ANOTHER NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  72  89 /  10  40  40  50
MLU  74  90  72  88 /   0  30  30  40
TXK  74  91  72  88 /  30  50  30  40
TYR  74  91  71  89 /  10  40  40  50
LFK  77  92  71  91 /   0  30  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 18, 12:00 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 18 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON
ACROSS THE RED RIVER VALLEY REGION BORDERING SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS. ISOLATED STRONGER STORMS COULD PRODUCE BRIEF
DAMAGING WIND GUSTS AND SMALL HAIL. ACROSS LOUISIANA...AND PORTIONS
OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...ANY THUNDERSTORM THAT
MAY POSSIBLY OCCUR WILL REMAIN VERY ISOLATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND ALONG A WEAK
FRONTAL BOUNDARY AS IT PUSHES SOUTHWARD TOWARD THE REGION.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
EVENING.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:59 PM CDTSevere Thunderstorm WarningSHVRed River61 min
Jun 18, 4:44 PM CDTSevere Thunderstorm WarningSHVHarrison61 min
Jun 18, 4:59 PM CDTSevere Thunderstorm WarningSHVRed River46 min
Jun 18, 6:17 PM CDTSevere Thunderstorm WarningSHVBowie58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.